MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 392544
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety mechanism on the bd insyte¿ autoguard¿ bc pro shielded iv catheter failed to retract the needle during use.The following information was provided by the initial reporter: "product would not safety correctly.".
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 14-mar-2023.H.6.Investigation summary: bd received a used 18 gauge insyte autoguard device from lot 2164968 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed media present inside of the barrel.The needle also appeared to be retracted into the barrel and the catheter and needle cover were missing from the returned unit.Next, the engineer reset the device to it's original seated position and activated the safety mechanism.The needle retracted successfully and no delay or resistance was observed.Therefore, based off the visual inspection and testing the engineer was unable to verify the reported defect.Since no defect was found during inspection a definitive root cause could not be determined for this incident.However, the manufacturing facility has identified a trend for this issue and an investigation has been started to determine what could be causing this issue and to identify any necessary corrective actions.The manufacturing facility has been notified of this incident and the findings.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that the safety mechanism on the bd insyte¿ autoguard¿ bc pro shielded iv catheter failed to retract the needle during use.The following information was provided by the initial reporter: "product would not safety correctly".

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16587395
Report Number1710034-2023-00293
Device Sequence Number13875104
Product Code FOZ
UDI-Device Identifier00382903925445
UDI-Public00382903925445
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number392544
Device Catalogue Number392544
Device Lot Number2164968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown